Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 348, NWS Nashville, TN

June 23, 2006Fentress County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 23, 2006, 4:13 PM CDT for Fentress County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2006, 4:13 PM CDT (21:13 UTC)
Expired
Jun 23, 2006, 4:45 PM CDT
In force
32 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Fentress County, TN

The radar

The Knoxville radar (KMRX), 132 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 4:15 PM CDTTSTM WND DMG6 Sw Allardt, TNSEVERAL TREES DOWN, WIND ESTIMATED 70 MPH BY HOME WEATHER EQUIPMENT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
311 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 232113
SVROHX
TNC049-232145-
/O.NEW.KOHX.SV.W.0348.060623T2113Z-060623T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
413 PM CDT FRI JUN 23 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FENTRESS COUNTY IN TENNESSEE

* UNTIL 445 PM CDT

* AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF
  ALLARDT...OR ABOUT 10 MILES SOUTH OF JAMESTOWN...AND MOVING
  NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALLARDT BY 420 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3635 8508 3619 8497 3638 8449 3658 8462

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:36 PM CDT, 37 minutes earlier.

Area forecast discussion, Jun 23, 3:36 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
336 PM CDT FRI JUN 23 2006

.DISCUSSION...SURFACE MAP FROM 20Z SHOWS THE COLD FRONT HAS PASSED
THROUGH NASHVILLE, BUT NOT CROSSVILLE. MOST OF THE CONVECTION
GOING ON NOW HAS MOVED OVER TO THE CUMBERLAND PLATEAU, WITH MUCH
LESS ACTIVITY GOING ON ELSEWHERE.

OVERNIGHT, CANNOT RULE OUT ISOLATED TO SCATTERED CONVECTION,
ESPECIALLY ALONG AND NEAR THE CUMBERLAND PLATEAU IN THE VICINITY
OF THE COLD FRONT. IN FACT, THE GFS MODEL DOESNT SHOW THE 500 MB
SHORTWAVE PASSING THROUGH MIDDLE TENNESSEE ANYTIME DURING THE
7-DAY FORECAST PERIOD. THEREFORE, GIVEN THAT A FAIR AMOUNT OF LOW-
LEVEL MOISTURE WILL REMAIN IN PLACE, BELIEVE POPS ARE WARRANTED
IN MOST AREAS AT LEAST UNTIL TUESDAY, WHEN HIGH PRESSURE BUILDING
FROM THE SOUTHWEST FINALLY PUSHES THE MOISTURE OUT OF OUR AREA.

MODEL SOUNDINGS FOR 18Z TOMORROW SHOW A SUFFICIENTLY UNSTABLE
ENVIRONMENT TO DRIVE SOME AFTERNOON CONVECTION, DESPITE THE
FRONTAL PASSAGE AND COOLER TEMPERATURES. HOWEVER, WE ARE NOT UNDER
ANY RISK OF SEVERE WEATHER THROUGHOUT THE FORECAST PERIOD, SO
THERE IS NO REASON TO MENTION ANY POSSIBILITY OF SEVERE IN THE
PUBLIC FORECAST.

AGAIN, LOOK FOR THE ATMOSPHERE TO DRY OUT BY TUESDAY, LEAVING US
WITH NORMAL TEMPERATURES FOR THE PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    68  86  64  86 /  30  30  20  20
CLARKSVILLE  66  85  64  84 /  30  20  10  10
CROSSVILLE   64  83  62  81 /  50  30  30  30
&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, Jun 23, 9:30 AM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...AMENDED
NATIONAL WEATHER SERVICE NASHVILLE TN
930 AM CDT FRI JUN 23 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-241030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
930 AM CDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH THE MOST
FAVORABLE TIME BEING THE LATE AFTERNOON AND EARLY TONIGHT. THE
PRIMARY THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY
LATE THIS AFTERNOON AND EARLY TONIGHT.

ORCHANIAN

In the hours before

Local storm report, Jun 23, 1:09 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
109 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     5 E COLUMBIA            35.62N 86.96W
06/23/2006                   MAURY              TN   TRAINED SPOTTER

            SPOTTER REPORTED NUMEROUS LARGE TREES WERE DOWN ON
            HIGHWAY 99 IN EASTERN MAURY COUNTY.

&&

ORCHANIAN
Local storm report, Jun 23, 2:09 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
209 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     3 NW WOODBURY           35.86N 86.11W
06/23/2006                   CANNON             TN   LAW ENFORCEMENT

            TREE DOWN ON LOCK CREEK RD.

&&

ORCHANIAN
Local storm report, Jun 23, 2:44 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
244 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     TSTM WND DMG     SMITHVILLE              35.96N 85.82W
06/23/2006                   DE KALB            TN   LAW ENFORCEMENT

            911 CENTER REPORTED A UTILITY POLE WAS DOWN IN
            SMITHVILLE. ALSO, 3 TREES WERE DOWN IN THE SOUTHERN PART
            OF THE COUNTY ON HIGHWAY 56 SOUTH.

&&

ORCHANIAN
Local storm report, Jun 23, 2:56 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
256 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     MURFREESBORO            35.85N 86.39W
06/23/2006                   RUTHERFORD         TN   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED RESIDENTIAL DAMAGE TO HOMES IN
            MURFREESBORO.

&&

ORCHANIAN
Special weather statement, Jun 23, 3:24 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
324 PM CDT FRI JUN 23 2006

TNZ032-232055-
PUTNAM-
324 PM CDT FRI JUN 23 2006

AT 3:20 PM CDT...A STRONG THUNDERSTORM WAS JUST SOUTHEAST OF
COOKEVILLE. THE THUNDERSTORM WILL CONTAIN SMALL HAIL...GUSTY WINDS
OF 35 TO 40 MPH AND LOCALLY HEAVY RAINS. MOTORISTS SHOULD SLOW DOWN
IN THE HEAVY DOWNPOURS TO AVOID HYDROPLANING. THE THUNDERSTORM
WAS MOVING NORTHEAST AT 20 TO 25 MPH.

STAY TUNED TO COMMERCIAL BROADCASTS OR NOAA WEATHER RADIO FOR
FURTHER WEATHER UPDATES.

END/ORCHANIAN
Local storm report, Jun 23, 3:59 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
359 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 AM     TSTM WND DMG     6 SSW HOHENWALD         35.47N 87.60W
06/23/2006                   LEWIS              TN   LAW ENFORCEMENT

            911 CENTER REPORTED TREE DOWN ON HIGHWAY 99 ON BUFFALO
            RD.

1156 AM     TSTM WND DMG     LAWRENCEBURG            35.25N 87.34W
06/23/2006                   LAWRENCE           TN   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTED TREE DOWN ON WEST POINT RD.

1252 PM     TSTM WND DMG     LEWISBURG               35.45N 86.79W
06/23/2006                   MARSHALL           TN   LAW ENFORCEMENT

            3 TREES WERE DOWN AROUND THE COUNTY. TWO IN THE SOUTH AND
            ONE IN THE NORTH.

0105 PM     TSTM WND DMG     5 E COLUMBIA            35.62N 86.96W
06/23/2006                   MAURY              TN   TRAINED SPOTTER

            SPOTTER REPORTED NUMEROUS LARGE TREES WERE DOWN ON
            HIGHWAY 99 IN EASTERN MAURY COUNTY.

0140 PM     TSTM WND DMG     MURFREESBORO            35.85N 86.39W
06/23/2006                   RUTHERFORD         TN   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED RESIDENTIAL DAMAGE TO HOMES IN
            MURFREESBORO.

0205 PM     TSTM WND DMG     3 NW WOODBURY           35.86N 86.11W
06/23/2006                   CANNON             TN   LAW ENFORCEMENT

            TREE DOWN ON LOCK CREEK RD.

0221 PM     TSTM WND DMG     SMITHVILLE              35.96N 85.82W
06/23/2006                   DE KALB            TN   LAW ENFORCEMENT

            911 CENTER REPORTED A UTILITY POLE WAS DOWN IN
            SMITHVILLE. ALSO, 3 TREES WERE DOWN IN THE SOUTHERN PART
            OF THE COUNTY ON HIGHWAY 56 SOUTH.

&&

ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:33 PM CDTSevere Thunderstorm WarningOHXSumner27 min
Jun 22, 9:37 PM CDTSevere Thunderstorm WarningOHXClay, Jackson23 min
Jun 22, 9:59 PM CDTSevere Thunderstorm WarningOHXClay31 min
Jun 22, 10:02 PM CDTSevere Thunderstorm WarningOHXSumner28 min
Jun 23, 10:46 AM CDTSevere Thunderstorm WarningOHXWayne59 min
Jun 23, 11:25 AM CDTSevere Thunderstorm WarningOHXLawrence, Lewis50 min
Jun 23, 11:49 AM CDTSevere Thunderstorm WarningOHXBedford56 min
Jun 23, 12:16 PM CDTSevere Thunderstorm WarningOHXGiles29 min
Jun 23, 12:31 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall29 min
Jun 23, 12:44 PM CDTSevere Thunderstorm WarningOHXMaury31 min
Jun 23, 1:00 PM CDTSevere Thunderstorm WarningOHXMaury, Rutherford, Williamson22 min
Jun 23, 1:08 PM CDTSevere Thunderstorm WarningOHXCoffee37 min
Jun 23, 1:42 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford33 min
Jun 23, 2:00 PM CDTSevere Thunderstorm WarningOHXRutherford, Wilson30 min
Jun 23, 2:20 PM CDTSevere Thunderstorm WarningOHXDeKalb40 min
Jun 23, 2:34 PM CDTSevere Thunderstorm WarningOHXVan Buren26 min
Jun 23, 3:28 PM CDTSevere Thunderstorm WarningOHXCumberland47 min
Jun 23, 3:34 PM CDTSevere Thunderstorm WarningOHXFentress, Overton, Putnam21 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.